Alert archive / Mississippi / Flash Flood Warnings in 2000

Flash Flood Warning 19, NWS Jackson, MS

November 8, 2000Adams County, Franklin County, Jefferson County, Mississippi

NWS Jackson, MS issued this flash flood warning at Nov 8, 2000, 8:35 PM CST for Adams County, Franklin County, Jefferson County, Mississippi. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2000, 8:35 PM CST (02:35 UTC)
Expired
Nov 8, 2000, 10:30 PM CST
In force
115 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Adams County, MS, Franklin County, MS, Jefferson County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1244 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
2.2
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 090240 COR
FFWJAN
MSC001-037-063-090430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI
  ADAMS COUNTY IN SOUTHWEST MISSISSIPPI
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 1030 PM CST

* RADAR INDICATES SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAIN     
  CONTINUE TO MOVE NORTHEAST OVER JEFFERSON...ADAMS...AND FRANKLIN   
  OUNTIES. HIGHWAYS ARE BEGINNING TO FLOOD AND SMALL STREAMS ARE     
  SWOLLEN. 

HEAVY RAINFALL WILL CONTINUE THROUGH MUCH OF THE EVENING... 
AGGRAVATING THE FLOODING PROBLEMS AND PUSHING SOME STREAMS AND 
CREEKS OUT OF THEIR BANKS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 8:30 PM CST, 5 minutes earlier.

Area forecast discussion, Nov 8, 8:30 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CST WED NOV 8 2000

UPDATED ZONES TO INCLUDE NEW TORNADO WATCH.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
32

In the hours before

Special weather statement, Nov 8, 3:30 PM CST, 5 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CST WED NOV 8 2000

...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE SCATTERED OVER MUCH OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THIS
AFTERNOON AND TONIGHT. THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING WILL BE HIGHEST SOUTH OF A LINE FROM
GREENVILLE TO MACON...ALONG AND SOUTH OF A WARM FRONT THAT WILL
TRACK NORTHWARD ACROSS THE REGION. THE SEVERE WEATHER THREAT WILL
CONTINUE TONIGHT AS NUMEROUS THUNDERSTORMS DEVELOP AHEAD OF THE
APPROACHING COLD FRONT. THUNDERSTORMS WILL DIMINISH FROM THE WEST
AROUND MIDNIGHT IN THE WAKE OF THE COLD FRONT. THE POTENTIAL FOR
SEVERE STORMS WILL CONTINUE FOR EXTREME EASTERN MISSISSIPPI COUNTIES
UNTIL AROUND DAYBREAK.  THUNDERSTORMS MAY INTENSIFY RAPIDLY IN A
SHORT PERIOD. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS
BUT THESE STORMS WILL ALSO HAVE A SIGNIFICANT POTENTIAL TO PRODUCE
TORNADOES. SPOTTERS HAVE BEEN ACTIVATED.

...FLOODING...
WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...STORMS
THAT DEVELOP OVER THE REGION THIS AFTERNOON AND TONIGHT MAY PRODUCE
PERIODS OF HEAVY RAIN. WATER MAY BEGIN TO POND IN LOW LYING AREAS
AND IN AREAS WHERE DRAINAGE IS POOR. MOTORISTS SHOULD REMAIN ALERT
FOR DANGEROUS DRIVING CONDITIONS WHEREq WATER BEGINS TO POND ON
ROADS.

FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Local storm report, Nov 8, 4:35 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CST WED NOV 08 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0210 PM    SICILY IS                 LA   WIND DAMAGE
11/08/00   CATAHOULA                      POSSIBLE TORNADO REPORTED
                                          BY SPOTTERS.  TREES AND
                                          POWER LINES DOWN.

0215 PM    3 S GILBERT               LA   WIND DAMAGE
11/08/00   FRANKLIN                       WIND DAMAGE AND TREES DOWN
                                          REPORTED BY STORM SPOTTERS

0245 PM    6 E NEW LIGHT             LA   WIND DAMAGE
11/08/00   TENSAS                         LAW ENFORCEMENT REPORTED
                                          POSSIBLE TORNADO

0345 PM    5 N VICKSBURG             MS   WIND DAMAGE
11/08/00   WARREN                         LAW ENFORCEMENT REPORTED
                                          TREES AND POWER LINES DOWN

0419 PM    5 N PHILADELPHIA          MS   WIND DAMAGE
11/08/00   NESHOBA                        LAW ENFORCEMENT REPORTED
                                          15 TREES DOWN NEAR THE
                                          NORTHERN COUNTY LINE
Local storm report, Nov 8, 4:59 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CST TUE NOV 08 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0440 PM    SIBLEY                    MS   WIND DAMAGE
11/08/00   ADAMS                          CD DIRECTOR REPORTED TREES
                                          AND POWER LINES DOWN NEAR
                                     A     HIGHWAY 61

0444 PM    GRENADA                   MS   1 INCH HAIL
11/08/00   GRENADA                        HAMS REPORTED QUARTER HAIL
Local storm report, Nov 8, 6:55 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CST TUE NOV 08 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0530 PM    CARLISLE                  MS   WIND DAMAGE
11/08/00   CLAIBORNE                      SHERIFF'S OFFICE REPORTED
                                          TREES DOWN

0621 PM    1 S BRANDON               MS   .75 INCH HAIL
11/08/00   RANKIN                         DIME HAIL REPORTED BY
                                          AMATEUR RADIO SPOTTER
                                          ALONG HWY 18

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:08 PM CSTSevere Thunderstorm WarningJANRankin37 min
Nov 8, 6:29 PM CSTSevere Thunderstorm WarningJANHinds, Madison46 min
Nov 8, 7:25 PM CSTSevere Thunderstorm WarningJANMadison, Rankin50 min
Nov 8, 7:34 PM CSTSevere Thunderstorm WarningJANLeake, Scott41 min
Nov 8, 7:43 PM CSTSevere Thunderstorm WarningJANFranklin47 min
Nov 8, 8:12 PM CSTSevere Thunderstorm WarningJANNeshoba48 min
Nov 8, 8:21 PM CSTFlash Flood WarningJANHinds, Madison, Rankin99 min
Nov 8, 8:41 PM CSTSevere Thunderstorm WarningJANKemper, Noxubee, Winston49 min
Nov 8, 10:00 PM CSTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Nov 8, 10:38 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln47 min
Nov 8, 11:01 PM CSTFlash Flood WarningJANCopiah119 min
Nov 8, 11:52 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion43 min
Nov 9, 12:15 AM CSTFlash Flood WarningJANHinds, Leake, Madison, Rankin105 min
Nov 9, 12:44 AM CSTSevere Thunderstorm WarningJANCovington46 min
Nov 9, 12:54 AM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence, Marion3 hr
Nov 9, 12:58 AM CSTTornado WarningJANLamar32 min
Nov 9, 1:00 AM CSTSevere Thunderstorm WarningJANMarion30 min
Nov 9, 1:25 AM CSTTornado WarningJANForrest, Lamar50 min
Nov 9, 2:58 AM CSTSevere Thunderstorm WarningJANClarke32 min

Nearby

Flash Flood Warnings in Mississippi, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.